Monday, October 20, 2014
Don't let RA limit your routineLearn more now about a treatment that may help
Saturday, November 14, 2009 Carin, Community Member, asks

Q: Is it a good idea to take Evista and Forteo at the same time?

I am 55 and have been diagnosed with severe osteoporosis of the spine (-3.5) and osteopenia of the hip.

I I tried Boniva, but had a bad reaction to the first dose. I started Evista last April, and the only negative side affect has been an 8 pound weight gain. I went to a specialist who said I should do something more. He recommended Forteo. I started treatment yesterday. He also recommended that I continue to take the Evista. Does anyone else do this? I don't like taking any drugs and now I find myself with two.

Answer This
Answers (1)
Pam Flores, Health Guide
11/15/09 10:21am

Hi Carin, welcome and thanks for your question.  One of our other members just ask this question, see here.  Here's an article on this very topic you can read that says Forteo and Evista increased BMD at the hip. 

 

Deal C, Omizo M, Schwartz EN, Eriksen EF, Cantor P, Wang J, et al. Combination teriparatide and raloxifene therapy for postmenopausal osteoporosis: results from a 6-month double-blind, placebo-controlled trial. J Bone Miner Res 2005;20:1905-1911.

 

If you aren't sure you want to take both, discuss this with your Dr. and I would also check to see if your insurance will pay for both.

 

Good luck

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Carin, Community Member— Last Modified: 12/24/10, First Published: 11/14/09